Extreme Bloating After Abortion


Q: About 3 months ago i had a surgical abortion. I never went back for my follow-up visit but since then i have had 2 periods and a negative pregnancy test. All of my pregnancy symptoms have gone away, but since then i have, what i'm assuming, been extremely bloated in my stomach and it just keeps getting worse as time goes on. I'm not even exactly sure that it is related to the abortion in any way but i really want to know what's possibly going on.


A:   Your time frame of symptoms suggest that this is likely a new issue as opposed to a complication of a procedure performed successfully 3 months ago.
Bloating is a common symptom.  Other important clues to aid in your diagnosis would be presence of pain, nausea, vomiting, diarrhea, fever.  The pattern of bloating in relation to meals is important to know.  These symptoms, combined with knowledge of your past medical history and family history would aid your doctor when performing an exam to better come up with a diagnosis and treatment plan.
I suggest you see your doctor soon so that you may feel normal again.

Related Q&A

Q: Hi, I had an abortion august 17, 2015 and took the second dosage(misoprostol) of the abortion pill the following day...

Q: I have a partial small bowel obstruction(originally caused by a baby with an interseception resulting in a ring of sc...

Q: My girlfriend just tested positive on pregnancy the day before. The line on the tester was a blur one. She took the u...

Q: Im taking medicines to have my periods and i end up in loose stools. will the medicines effect go away?

Q: My wife had taken minoprostol 3 weeks before she start having vomitting, dizziness, headache,shes not feeling hungry ...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon